Pain in the neck

I've just completed 6 cycles of Avastin- taxol-Carboplatin followed by 2 cycles of Avastin - taxol. Waiting for scan results to decide on maintenance. I've been experiencing pain in the neck right below my ear for the last two months which the oncologist has been ignoring. I'm scared that the cancer has travelled to new areas. Has anyone had such pain before?

Also what maintenance have you been on just to check notes before my appoinent on Thursday.

12 Replies

oldestnewest
  • Hi I had chemo same as you with Avastin and continued with Avastin for another 12 treatments.. currently have 3 more to go. I haven't experienced the pains you have but have the other side effects of aching joints, stomach cramps, runny nose, and some pains in one of my toes and my left hand I'm and constantly tired but my sleeping is just averaging on 4 hours a night. I haven't had my CT scan yet it's on this Friday which will be my first one since before my surgery in December 2015 so a tad anxious about it. Hope this helps you in some way. Love Michelle xx

  • Don't be scared Hun, I'm sure all will be fine,just wanted to wish you all the best and looking forward to seeing you,weather permitting,

    Carole xxx

  • I haven't, but maybe you need to formulate specific questions and be a bit more forceful when asking for answers, maybe take someone with you.

    There could be loads of other solutions to this (none sinister) even as simple as an ear infection, so don't think the worst,easier said than done, as we have all been there.

    Anything that doesn't go needs to be mentioned even for your own peace of mind,

    Carole xxx

  • Hi there, the Avastin can give you pain any where. If it hasnt shifted with paracetamol then consult your gp or oncologist. It could just be your pillow wants replacing or you have too many. But best to have a medical opinion

  • Hi

    I had terrible neck pain whilst on Avastin, it started after my second dose. I spoke to my Oncologist who suggested it was a side effect from Avastin and referred me to a local hospice for massages,reflexology and Physio. I also saw my GP and had several creams and acupuncture. I also used a warm neck cushion. All these things helped to manage the pain. I finished Avastin last October and the pain has more or less gone now. It is worrying, mention it to your GP or CNS.and get some pain relief.

    Ann x

  • Thanks a lot ladies for your replies. It feels more like it could be inflamed payed lymph nodes whose position keeps changing from right below the ear to lower in the neck. I'm not sure whether it is due to muscle ache, Avastin side effects, ear infection or a tumour. I had a PET scan today and results should be out by tomorrow. My oncologist keeps undermining it and says that it is probably a mild form of the flu bug. My fear is cancer but if nothing appears I will ask for an MRI or a referral to an ENT specialist.

    So scared and anxious waiting for the scan results. I just hope that this monster sleeps for a long time to give me more time with my family.

  • I'm on my 11th Avastin treatment and have terrible sore throat pain that makes my right ear ache. My oncologist has ignored me but my GP sent me to an ENT last week. I had a camera put down my throat and all appeared clear but he is worried about my prolonged pain. So I have a general anaesthetic booked now for an investigation. When I burst into tears at this he assured me he was not overly worried. He like every other Doctor has dismissed avastin. I believe it is. I hope you get to see a specialist. X

  • Hi Gleedy,

    Sorry you have to suffer from these symptoms as if the other bugger is not enough. I believe that ours are very much similar complaints. Please let us keep each other posted of the developments. I will be seeing on oncologist tomorrow morning with my PET scan. Probably he will ask me to see an ENT doctor if all comes clear at this area. .......scared

  • Don't be scared. I know my chest is clear from CT scan and I'm sure camera would have shown something in my throat. Just don't relish another op. I can't imagine ovarian jumping to throat. This is my sensible head and not my 4am head. Lol. Let me know x

  • I had severe neck pain whilst on Avastin, (which I have had to stop at cycle 15 due to 1st recurrence) . My oncologist sent me for MRI which showed only age related wear and tear. I was then referred to a physio and have exercises which do help, I also use a heated neck wrap. I do hope your neck pain is resolved very soon.

    Janine x

  • I've had a pain in my neck for about 10 weeks...thought it was Avastin but a physio suggested changing my pillow...which worked!!! Felt such a fool but goes to show that pain can be caused by something everyday although we tend to assume the worst. Hope you get to the bottom of yours and that it's something equally mundane xx

  • Hello ladies and thanks for your replies. My scan results are out and it appears that something is wrong with the thyroid gland. My oncologist has sent me out for further investigations and bloods scheduled for next Monday. I pray that it is not cancer related.

You may also like...